Someone please answer...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

keios
New Member


Date Joined Sep 2009
Total Posts : 13
   Posted 9/22/2009 4:37 AM (GMT -7)   
I'm male and 24 years old, and my family has a history of hypertension. I'm a little overweight by the way. My blood pressure recently got a little high like 140/80 so I went to check my physician. She gave me meds to take for my high blood pressure and advised me to have my thyroids checked. So I did, and when the results came, it turned out I have hypothyroidism. She gave me meds for my hypothyroidism. My question is, how come sometimes, when I sit for so long, because I'm making a program on my computer, and then stand up suddenly, my heart beats fast, but only for a short period of time. More likely about 10-15 seconds. Is it normal? And, I know one of the symptoms of hypothyroidism is having a cold hands and feet, but my concern is, how come mine only happens late afternoon and goes away less than an hour. Does it somehow connect to my high blood pressure?

Like most of all of the people with hypertension, I'm afraid of heart attacks. Does anyone who has the same age or younger than me experienced heart attack? Anyone who answers is much appreciated.

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 9/22/2009 2:31 PM (GMT -7)   
The pulse increase on standing up is normal. The heart has to pump against more gravity, so it speeds up to maintain your blood pressure so you don't feel faint.

Your hypertension is mild and with medication should not lead to a heart attack. If you didn't have the family history, you might not have even been put on medications. To work with the meds you've been given, try to lose weight and get some regular cardio exercise. That will significantly decrease your chances of heart disease and stroke.
Judy
 Ulcerative colitis forum co-moderator
 
Moderate to severe left-sided UC diagnosed 2001. Flared for 5 years, finally in remission with Remicade since March 2006. Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
Avascular necrosis in both shoulders is  my "forever" gift from steroids.
Chronic joint/connective tissue/muscle pain; TKR 05/09 
"My life is an ongoing medical adventure"
 


keios
New Member


Date Joined Sep 2009
Total Posts : 13
   Posted 9/22/2009 10:46 PM (GMT -7)   
thanks for the reply ms. judilyn. now i know i should'nt worry to much when my heart beats faster when i get up from a long sit. thank you. regard to this informative and friendly site. i'm glad i found this forum. keep it up guys. tongue :-)

btw, i do exercise every morning. i do sit ups, jog for minutes, and do fast-paced jumping jacks. i'm also in a diet. i lost about 20lbs already.

Post Edited (keios) : 9/23/2009 1:46:34 AM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/26/2009 7:24 AM (GMT -7)   
 
Good for you, glad to hear you are exercising and also you have lost 20 lbs.  Keep on moving forward and know you will be OK.
 
I have benign essential hypertension meaning no cause has been found for my hypertension.  I have been on medications for many years and my BP has remained stable.  Only recently have I had a few higher readings and my Doctor is keeping an eye on it.
 
Take care and do stick with us as we would loved to hear your progress.

Wishing you the best,
Kitt

 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety, Depression, Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind


Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 957
   Posted 9/27/2009 6:16 PM (GMT -7)   
Keios,
  Have you checked into using Co Enzyme Q-10? A lot of meds the drs put you on deplete this in
your body, especially the heart and leads to heart disease and other complications. I was on
toprol for sinus bradicardia (low heart rate) and chest pain when I got stressed out. I found by
not letting things bother me so badly and taking the Co Q I no longer have chest pains and no
longer take the toprol. I'm lucky to say I'm off 99% of the dr. drugs. Only take flexoril once in a
while as I haven't found an herbal replacement yet. I don't have to go to the drs only  when I
get a sinus inf I can't kick.....only once this year!!!!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/28/2009 6:00 AM (GMT -7)   

What is Coenzyme Q10 (CoQ10) ?

Coenzyme Q10 (CoQ10) is produced by the human body and is necessary for the basic functioning of cells. CoQ10 levels are reported to decrease with age and to be low in patients with some chronic diseases such as heart conditions, muscular dystrophies, Parkinson's disease, cancer, diabetes, and HIV/AIDS. Some prescription drugs may also lower CoQ10 levels.

Levels of CoQ10 in the body can be increased by taking CoQ10 supplements, although it is not clear that replacing "low CoQ10" is beneficial.

CoQ10 has been used, recommended, or studied for numerous conditions, but remains controversial as a treatment in many areas.  Reference: Mayo Clinic Staff


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic
*~* http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety & Panic, Depression, Hypertension,  Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind


Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 957
   Posted 9/28/2009 12:14 PM (GMT -7)   
Skitt,
    Actually it was on my heart specialists recommendation that I started talking the Co Q.
I was already taking colustrum and hylaronic acid and he said it would work great with the
Co Q. I've been taking it for about 2 years now and feel a lot better. There is so much
scepticism on herbs that the drs don't want people to know, or God forbid, take and heal
up some. I know that it puts the dr and pharmacuticals out of the picture as most of them
just push pills not even knowing if they will work for you, let alone tell you how at risk you
are putting yourself at by taking them.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/28/2009 3:37 PM (GMT -7)   

Dear Nana,

Actually I was agreeing with you by quoting the information from Mayo Staff as some of the Doctors at Mayo also recommend it as I posted "CoQ10 has been used, recommended"

Like many issues there are always pros and cons but I feel if the treatment is working for you then go for it.  No debate here re Doctors and pharmacutical companies. :-)   Sorry if you misunderstood my post........my fault. blush

On HealingWell we strive to seek a balance between alternative and traditional approaches. I feel strongly, both approaches have value for anyone seeking healing.

 
Gentle Hugs to you,

Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 2:10 PM (GMT -7)
There are a total of 2,904,975 posts in 318,817 threads.
View Active Threads


Who's Online
This forum has 158187 registered members. Please welcome our newest member, Zenfinity.
363 Guest(s), 13 Registered Member(s) are currently online.  Details
Sophalex83, PeppermintTea, JNF, hammer8, Kat1000, Hoagie, ArtAngel, Maverick6981, HopeNheal, FLBeachgal, k07, Tall Allen, iPoop